MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0320BLK
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the coil system was not included with the device return.We observed only the introducer sheath was included with the device return.The inside diameter of the introducer sheath's distal tip measured to be within specification.The outside diameter of the introducer sheath's distal tip measured to be within specification.We noted that the in-house coil was able to advance through the returned introducer sheath with no issues.The introducer sheath was cut into 4 segments, the first cut being 5cm from its distal tip and the other segments being 5cm from the last cut.The introducer sheath's id was measured and found to be within specification.The introducer sheath's od was measured and found to be within specification.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return.Upon return of the device, we observed the coil system was not included with the device return.Since the coil system was not returned, further introduction testing could not be conducted in order to attempt to replicate the reported failure.Based on the reported information, it is possible the implant coil had become separated from the delivery pusher following the incident.It is unknown if the implant was damaged during the use of the coil system.If the implant had become damaged during the use of the coil system, advancement of the damaged implant could have led to the reported introduction issues.It is indicated in the manufacturing records that the unit was free from visual damage at the point of the 100% final coil system inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f240801366 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference: # (b(4).Investigation pending return of suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "after successful deployment of our first optiblock coil 5x40 in a fistula procedure we begin to load our 2nd coil 3x20 (f241100216) into the echelon catheter and we were met with resistance.The physician continued to push the coil as we're already in the body but it was clear the coil would not advance and had train recked in the mirco.We ended up having to remove the echelon and grab another.After successfully deploying 3 more coils with the new echelon micro catheter we tried to place another 3x20 (f240801366) coil.The physician was not happy with the placement and tried to reposition the coil 3 different times but it was clear the coil was too long.As we were trying to reshealth the coil the physician heard a pop and realized the coil had prematurely detached.We ended up having to snare the coil." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Event or Problem Description
It was reported that: "after successful deployment of our first optiblock coil 5x40 in a fistula procedure we begin to load our 2nd coil 3x20 (f241100216) into the echelon catheter and we were met with resistance.The physician continued to push the coil as we're already in the body but it was clear the coil would not advance and had train recked in the mirco.We ended up having to remove the echelon and grab another.After successfully deploying 3 more coils with the new echelon micro catheter we tried to place another 3x20 (f240801366) coil.The physician was not happy with the placement and tried to reposition the coil 3 different times but it was clear the coil was too long.As we were trying to reshealth the coil the physician heard a pop and realized the coil had prematurely detached.We ended up having to snare the coil.".Incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497781443
MDR Report Key22038479
Report Number3014162263-2025-00025
Device Sequence Number18219455
Product Code HCG
UDI-Device Identifier00810068568950
UDI-Public(01)00810068568950(11)240829(17)290829(10)F240801366
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0320BLK
Device Lot NumberF240801366
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown